Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A smooth mixing flow on a surface with nondegenerate fixed points
HTML articles powered by AMS MathViewer

by Jon Chaika and Alex Wright HTML | PDF
J. Amer. Math. Soc. 32 (2019), 81-117 Request permission

Abstract:

We construct a smooth, area preserving, mixing flow with finitely many nondegenerate fixed points and no saddle connections on a closed surface of genus $5$. This resolves a problem that has been open for four decades.
References
Similar Articles
Additional Information
  • Jon Chaika
  • Affiliation: Department of Mathematics, University of Utah, 155 S 1400 E, Room 233, Salt Lake City, Utah 84112
  • MR Author ID: 808329
  • Email: chaika@math.utah.edu
  • Alex Wright
  • Affiliation: Department of Mathematics, Stanford University, Palo Alto, California 94305
  • Address at time of publication: University of Michigan, Department of Mathematics, 2074 East Hall, 530 Church Street, Ann Arbor, Michigan 48109-1043
  • MR Author ID: 839125
  • Email: alexmw@umich.edu
  • Received by editor(s): November 6, 2015
  • Received by editor(s) in revised form: September 1, 2016, February 6, 2017, June 26, 2017, November 8, 2017, and January 20, 2018
  • Published electronically: October 9, 2018
  • Additional Notes: The research of the first author was partially supported by the NSF grants DMS 1004372, 1300550 and a Warnock Chair.
    The research of the second author was partially supported by a Clay Research Fellowship.
  • © Copyright 2018 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 32 (2019), 81-117
  • MSC (2010): Primary 22E60, 15A57, 17B20, 58C35
  • DOI: https://doi.org/10.1090/jams/911
  • MathSciNet review: 3868000